It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-01-2004, 08:02 AM   #1
Member
(female)
 
Join Date: May 2001
Location: Stockdale, TX USA
Posts: 85
TexasCookie HB User
Norvasc???

I was diagnosed a few years ago with high blood pressure and the doc first tried me on Norvasc. After a few months I begged her to take me off of it as I was really feeling horrid, I honestly think my Fibormyalgia symptoms worsened while on the Norvasc. I was switched to Verapamil for the next year plus, but a few months ago read an article about hair loss and Verapamil. My hair has been falling out and I NEVER thought of the Verapamil I thought it was stree since I was forced to move in with my mom at the age of 54 . The doc put me back on Norvasc, my hair is still falling out, and once again I feel like death warmed over.

So I guess my question is .... anyone else on Norvasc who just feels crappy all the time? My main complaint is fatigue.
__________________
Mary Lou

 
Old 02-01-2004, 01:01 PM   #2
Junior Member
 
Join Date: Jan 2004
Posts: 25
nospin06 HB User
Re: Norvasc???

Does Verapamil really cause hair loss? I did a search on the net and did not find anything.

 
Sponsors Lightbulb
   
Old 02-02-2004, 01:39 PM   #3
Senior Member
 
Join Date: Oct 2003
Posts: 185
HeatherW HB User
Re: Norvasc???

Have they checked the thyroid gland? My 4 year old takes norvasc and has for since she was 18 months old and has a full head of hair and then some. She is also a bundle of energy so I don't think its the Norvasc. Heather W

 
Old 02-02-2004, 04:56 PM   #4
Junior Member
 
Join Date: Jan 2004
Posts: 25
nospin06 HB User
Re: Norvasc???

Quote:
Originally Posted by HeatherW
Have they checked the thyroid gland? My 4 year old takes norvasc and has for since she was 18 months old and has a full head of hair and then some. She is also a bundle of energy so I don't think its the Norvasc. Heather W
HeaterW-

I'm 20 years old and on Verpamil; nothing in comparison with your daughter in terms of age! Why was she on meds at only 18 months old? She sounds like she's full of energy and the meds are just part of her daily diet, that's great! Best of luck to her!

 
Old 02-03-2004, 07:43 AM   #5
Senior Member
 
Join Date: Oct 2003
Posts: 185
HeatherW HB User
Re: Norvasc???

My daughter has primary hyperaldostronism. It is a genetic condition that causes her to have severe hypertention. She actually takes three medications to control her BP now but was on five before her left adrenal was removed to control it. She takes Spironolactone, Norvasc, and Mini Press now but did take Minoxidil and Atenolol too before the adrenal was removed. She will have the right adrenal removed this month and will no longer need any of the BP meds, thank god. She has never had any problems from any of those meds except for some hair gowth in weird places and dizziness. She became accustomed to the dizziness and she no longer suffers any noticible effects from it. Complicated ain't she . Heather W

 
Old 02-03-2004, 02:43 PM   #6
Inactive
 
Join Date: Apr 2002
Location: Jersey City, NJ
Posts: 2,902
zip2play HB User
Re: Norvasc???

Cookie,

I tried Norvasc for 3 weeks...it was a horror of an amphetamine-like high interspersed with bursts of RAGE.
I'd have hung with it because the mania was manageable but the Rage wasn't fair to the people around me.

It sounds like you doctor is a sadist...there ARE many alternatives to calcium channel blockers for HBP. It's unfair that he keeps shoving these things at you after you say the stink (and they DO!)...Fire the man!

 
Old 03-21-2004, 07:32 AM   #7
Junior Member
 
Join Date: Oct 2002
Location: leander, tx
Posts: 30
kfuchsel HB User
Re: Norvasc???

Howdy! The Norvasc won't cause hairloss, that is another issue, please check with the doc again. Norvasc for me was horrible. It didn't lower my bp hardly at all, had tons of side effects. My doctor had a fixation on it, adding hct then switching to lotrel (It has norvasc in it). Now I'm in the wonderful world of ARBs and loving it. I was on Benicar for 4 mos. and did a 1/2 marathon in Jan. I did switch to Diovan only because I believe Diovan has less aches (like just getting old aches) which Benicar had on me. Ask the doctor about it. Warning though, if you become pregnant get off all ARBs and ACEs. Good luck

 
Old 03-23-2004, 09:13 AM   #8
OMG OMG is offline
Newbie
 
Join Date: Jan 2004
Location: Canada
Posts: 5
OMG HB User
Re: Norvasc???

kfuchsel,

Which one do you mean:
ARB = Aldosterone Receptor Blocker?
ARB = Angiotensin II Receptor Blocker?

 
Old 03-27-2006, 10:03 PM   #9
Newbie
(female)
 
Join Date: Mar 2006
Location: kansas city mo, usa
Posts: 1
mln552 HB User
Re: Norvasc???

i actually just had a quick question for heatherw. by removing both of your daughters adrenal glands, wont that cause your daughter to be take hormone replacements?? i have hyperaldosteronism as well, and my doctors did NOT even want to remove one of my adrenal glands, let alone both. just curious.

 
Old 05-31-2006, 10:09 AM   #10
Newbie
(female)
 
Join Date: May 2006
Posts: 2
marrigotti HB User
Re: Norvasc???

Quote:
Originally Posted by TexasCookie
I was diagnosed a few years ago with high blood pressure and the doc first tried me on Norvasc. After a few months I begged her to take me off of it as I was really feeling horrid, I honestly think my Fibormyalgia symptoms worsened while on the Norvasc. I was switched to Verapamil for the next year plus, but a few months ago read an article about hair loss and Verapamil. My hair has been falling out and I NEVER thought of the Verapamil I thought it was stree since I was forced to move in with my mom at the age of 54 . The doc put me back on Norvasc, my hair is still falling out, and once again I feel like death warmed over.

So I guess my question is .... anyone else on Norvasc who just feels crappy all the time? My main complaint is fatigue.
Nothing and nobody could ever make me take Norvasc again. My doctor prescribed 1/2 of a 5 mg. capsule a day. My body started flushing, my heart was pounding so hard it felt like it was coming through my chest, and I could not urinate (though I needed to) for several hours. Honestly, I felt too ill to get in a cab and go to the emergency room. I later looked up the side effects of Norvasc...all were listed. Like I say, NOTHING would ever make me take that drug again. I have decided to make lifestyle alterations and bag the drugs. I'm sure there are those who will disagree with me, but that experience was a nightmare.

 
Old 06-07-2006, 08:21 PM   #11
Senior Member
(female)
 
Join Date: Dec 2005
Posts: 173
yanksgirl HB User
Re: Norvasc???

I was put on Norvasc two different times and it made my heart race and skip so badly that is was scary. My doctor kept telling me to give it awhile, so I stayed on it a couple of weeks and finally told him 'no more'. I'm now on Toprol XL and Diovan and HCTZ . My husband and sister take Norvasc with no problems but I've read, on this board, many folks who have had major side effects. It's just that some people can take some meds and others can't.
yanksgirl

 
Old 06-08-2006, 12:00 PM   #12
Senior Veteran
(male)
 
Join Date: Jun 2005
Posts: 516
lane413 HB User
Re: Norvasc???

yanksgirl, you are right, some ppl can take bp meds w/o any problems. My mom took norvasc for a month and stopped due to severe headache, backache, and swelling among other things. She took toprol xl for three yrs and HATED IT. She said both of these meds were the worst she has ever taken. She said she would rather take lipitor for cholesterol than either of these for bp.

All this is just trial and error. Doctors only know what they have been taught and they just keep searching and trying new meds until they hit upon something that works for the patient.

I hope the toprol xl works for you and you get very good readings. Goog luck.

 
Old 06-09-2006, 03:31 AM   #13
Member
(female)
 
Join Date: Nov 2005
Posts: 67
sporti HB User
Re: Norvasc???

Im on 5mg of this bp medicine although in the UK its called by amplodipine. Im perservering with it but the headaches were brutal at first. I definitely believe it is giving me more energy which for me isnt bad but for someone who has normal energy levels i can see that this could be a problem. Its not working that well on my bp level on its own but i have to carry on taking it as its job is to open the arteries i believe. Since my mild angina has now stopped i have to believe that its doing its job in this respect so i will carry on with it for now. Oh yes and the flushing face has now gone but that was bad to start with.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Another drug question----who else has stopped Norvasc and why LeeAnn76 High & Low Blood Pressure 12 11-03-2008 02:44 PM
Switching from Norvasc to Tenormin CoffyDog High & Low Blood Pressure 1 02-04-2008 06:28 PM
Norvasc And Dry Eyes? Flutterby51 High & Low Blood Pressure 6 07-06-2007 06:54 PM
Joint and Muscular pain with Norvasc richie65 High & Low Blood Pressure 10 12-14-2006 03:24 PM
Norvasc: Tell us your experience please. cartner High & Low Blood Pressure 16 10-25-2005 08:53 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:20 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!